Format

Send to

Choose Destination
Ophthalmic Surg Lasers Imaging. 2010 Nov-Dec;41 Suppl:S89-92. doi: 10.3928/15428877-20101031-17.

Fenretinide-associated multilayered retinal hemorrhage in a patient with hairy cell leukemia.

Author information

1
Doheny Retina Institute, Doheny Eye Institute, Department of Ophthalmology, Keck School of Medicine, University of Southern California, 1450 San Pablo Street, Los Angeles, CA 90033, USA.

Abstract

Intravenous fenretinide (4-HPR), a cytotoxic retinoid, is being evaluated as part of a phase I clinical trial for patients with hematologic malignancies. In its orally administered form, it is also being evaluated for the treatment of various malignancies and geographic atrophy in subjects with the dry form of age-related macular degeneration. The authors report a case of acute large subretinal and intraretinal hemorrhage noted immediately after initiation of intravenous fenretinide therapy in a patient with hairy cell leukemia. This case highlights the importance of considering multilayered retinal hemorrhage as a possible side effect of fenretinide therapy, especially in patients with underlying hematologic abnormalities.

PMID:
21117610
DOI:
10.3928/15428877-20101031-17
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for SLACK Incorporated.
Loading ...
Support Center